Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 121, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jul 14, 2000, 7:17 PM EDT for Lee County, Kentucky. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 14, 2000, 7:17 PM EDT (23:17 UTC)
- Expired
- Jul 14, 2000, 8:00 PM EDT
- In force
- 43 min
- Issued by
- NWS Jackson, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Lee County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 7:30 PM EDT | Hail 0.75 | Countywide, KY |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 14, 6:30 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.3 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 203 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1146 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KJKL 142318 SVRJKL KYC129-150000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON KY 717 PM EDT FRI JUL 14 2000 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LEE COUNTY IN KENTUCKY THIS INCLUDES THE CITY OF BEATTYVILLE * UNTIL 800 PM EDT * AT 712 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER MOUNT OLIVE...OR ABOUT 3 MILES NORTH OF BEATTYVILLE...MOVING SOUTHEAST AT 40 MPH. HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...MOVE TO A SUBSTANTIAL SHELTER. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN JACKSON KY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FRIDAY EVENING FOR KENTUCKY. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 200 AM EDT SATURDAY MORNING FOR KENTUCKY. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 800 PM EDT FRIDAY EVENING FOR KENTUCKY. LAT...LON 3773 8369 3758 8382 3753 8363 3763 8357 HEINLEIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 7:08 PM EDT, 9 minutes earlier.
Area forecast discussion, Jul 14, 7:08 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
708 PM EDT FRI JUL 14 2000
...UPDATED FOR SEVERE THUNDERSTORM WATCHES...
THIS EVENT HAS ESCALATED RAPIDLY INTO FLASH FLOODING...AS CLOUD
ELEMENTS CONTINUE TO FEED INTO TAIL OF MCS OVER EASTERN KY. FLASH
FLOODING COULD CAUSE THE MOST DAMAGE IN FAR EASTERN KY WHERE TERRAIN
IS STEEP AND THE GROUND IS SATURATED.
.JKL...SEVERE THUNDERSTORM WATCH FOR NORTHEASTERN KENTUCKY UNTIL
8 PM EDT AND FOR MUCH OF EASTERN KENTUCKY UNTIL 10 PM EDT.
SCHAUBThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 4:54 PM EDT | Severe Thunderstorm Warning | JKL | Fleming | 66 min |
| Jul 14, 5:26 PM EDT | Severe Thunderstorm Warning | JKL | Bath | 49 min |
| Jul 14, 5:59 PM EDT | Severe Thunderstorm Warning | JKL | Rowan | 46 min |
| Jul 14, 6:02 PM EDT | Severe Thunderstorm Warning | JKL | Fleming | 43 min |
| Jul 14, 6:17 PM EDT | Severe Thunderstorm Warning | JKL | Bath | 43 min |
| Jul 14, 6:23 PM EDT | Severe Thunderstorm Warning | JKL | Montgomery | 52 min |
| Jul 14, 6:27 PM EDT | Severe Thunderstorm Warning | JKL | Menifee | 48 min |
| Jul 14, 6:31 PM EDT | Severe Thunderstorm Warning | JKL | Morgan | 44 min |
| Jul 14, 6:35 PM EDT | Severe Thunderstorm Warning | JKL | Wolfe | 40 min |
| Jul 14, 6:41 PM EDT | Severe Thunderstorm Warning | JKL | Morgan | 49 min |
| Jul 14, 6:54 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Magoffin | 51 min |
| Jul 14, 7:10 PM EDT | Tornado Warning | JKL | Morgan | 20 min |
| Jul 14, 7:22 PM EDT | Severe Thunderstorm Warning | JKL | Knott, Magoffin | 38 min |
| Jul 14, 7:43 PM EDT | Severe Thunderstorm Warning | JKL | Estill | 47 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.